Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 24, 2008, 2:56 PM CST for 33 counties in Texas. It took effect at Feb 25, 2008, 5:39 AM CST. It was in force for 36 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2008, 2:56 PM CST (20:56 UTC)
- In effect from
- Feb 25, 2008, 5:39 AM CST
- Expired
- Feb 26, 2008, 6:00 PM CST
- In force
- 36 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 9:40 PM CST | HAIL 0.75 | Round Top, TX | A CITIZEN REPORTED PENNY SIZE HAIL NEAR THE TOWN OF ROUND TOP. |
| Feb 25, 9:50 PM CST | HAIL 1 | 2 S La Grange, TX | THE PUBLIC REPORTED QUARTER SIZE HAIL 2 MILES SOUTH OF LA GRANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3143 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 242056 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 256 PM CST SUN FEB 24 2008 ...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 6 PM CST MONDAY FOR THE HILL COUNTRY AND WESTERN SOUTH CENTRAL TEXAS... ...AN EXTREMELY CRITICAL FIRE WEATHER EVENT IS EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL TEXAS MONDAY EVENING THROUGH TUESDAY... .STRONG SOUTHWEST WINDS WILL PUSH DRY AIR INTO THE RIO GRANDE PLAINS AND THE HILL COUNTRY MONDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. THE FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS LATE MONDAY AFTERNOON INTO MONDAY NIGHT AND BRING EVEN DRIER AIR TO THE ENTIRE REGION. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL BEGIN EARLY MONDAY EVENING AND CONTINUE THROUGH MUCH OF TUESDAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS TO PRODUCE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE FOR SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH EARLY TUESDAY EVENING...BUT VERY DRY CONDITIONS WILL CONTINUE INTO WEDNESDAY. TXZ171-172-183>190-202>204-217>219-228-250500- /O.NEW.KEWX.FW.W.0015.080225T1800Z-080226T0000Z/ /O.CON.KEWX.FW.A.0004.080226T0000Z-080227T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 256 PM CST SUN FEB 24 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST MONDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. WINDY AND DRY WEATHER IS EXPECTED MONDAY AFTERNOON ACROSS MAINLY WESTERN AND NORTHERN PARTS OF SOUTH CENTRAL TEXAS. DRY SOUTHWEST WINDS WILL INCREASE TO CRITICAL LEVELS BEFORE NOON...BUT RELATIVE HUMIDITIES WILL REMAIN ABOVE 25 PERCENT THROUGH THE MORNING HOURS. CONDITIONS WILL BECOME MORE SERIOUS BY MONDAY EVENING WHEN A DRY FRONT SHIFTS WINDS TO NORTHWEST AND INCREASES SPEEDS TO 15 TO 25 MPH. THE WINDY AND DRIER CONDITIONS WILL SPREAD SLOWLY SOUTH ACROSS ALL OF SOUTH CENTRAL TEXAS BY TUESDAY MORNING. THIS WEATHER PATTERN COULD SUPPORT A PERSISTENT THREAT FOR THE SPREAD OF FIRE...WITH DECREASING WINDS NOT EXPECTED UNTIL LATE TUESDAY AFTERNOON OR EARLY TUESDAY EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ173-191>194-205>209-220>225-250500- /O.CON.KEWX.FW.A.0004.080226T0000Z-080227T0000Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 256 PM CST SUN FEB 24 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... EXPECT BREEZY AND DRY WEATHER ON MONDAY AFTERNOON ACROSS MAINLY WESTERN AND NORTHERN PARTS OF SOUTH CENTRAL TEXAS. CONDITIONS WILL BECOME MORE SERIOUS BY MONDAY EVENING WHEN A DRY FRONT SHIFTS WINDS TO NORTHWEST AND INCREASES SPEEDS TO 15 TO 25 MPH. THE WINDY AND DRIER CONDITIONS WILL SPREAD SLOWLY SOUTH ACROSS ALL OF SOUTH CENTRAL TEXAS BY TUESDAY MORNING. THIS WEATHER PATTERN COULD SUPPORT A PERSISTENT THREAT FOR THE SPREAD OF FIRE...WITH DECREASING WINDS NOT EXPECTED UNTIL LATE TUESDAY AFTERNOON OR EARLY TUESDAY EVENING. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
3 follow-up statements
000 WWUS84 KEWX 251139 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CST MON FEB 25 2008 ...A RED FLAG WARNING IS IN EFFECT FROM NOON CST TODAY UNTIL 6 PM CST TUESDAY FOR THE HILL COUNTRY AND WESTERN SOUTH CENTRAL TEXAS... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 4 PM CST TODAY UNTIL 6 PM CST TUESDAY FOR THE REMAINDER OF SOUTH CENTRAL TEXAS... ...NEAR CRITICAL WINDS AND HUMIDITIES ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS WEDNESDAY... .STRONG SOUTHWEST WINDS WILL PUSH DRY AIR INTO THE RIO GRANDE PLAINS AND THE HILL COUNTRY THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. THE FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS LATE THIS AFTERNOON INTO MONDAY NIGHT AND BRING EVEN DRIER AIR TO THE ENTIRE REGION. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL BEGIN LATE THIS AFTERNOON AND CONTINUE THROUGH MUCH OF TUESDAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS TO PRODUCE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE FOR SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH EARLY TUESDAY EVENING. HOWEVER...VERY DRY CONDITIONS WILL CONTINUE INTO WEDNESDAY...AND A RETURN OF SOUTH WINDS COULD RESULT IN NEAR CRITICAL LEVELS OF WINDS AND HUMIDITIES FOR A FEW HOURS OF THE AFTERNOON. TXZ173-191>194-205>209-220>225-252200- /O.UPG.KEWX.FW.A.0004.080226T0000Z-080227T0000Z/ /O.EXB.KEWX.FW.W.0015.080225T2200Z-080227T0000Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 539 AM CST MON FEB 25 2008 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM CST TUESDAY FOR WINDY AND DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM CST TUESDAY. THE EXPANDED RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT. EXPECT BREEZY AND VERY DRY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING...WITH MINIMUM HUMIDITY VALUES OF AROUND 15 TO 25 PERCENT ACROSS CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL TEXAS. CONDITIONS WILL BECOME MORE SERIOUS BY EARLY THIS EVENING WHEN A DRY FRONT SHIFTS WINDS TO NORTHWEST AND INCREASES SPEEDS TO 15 TO 25 MPH. THE WINDY AND DRY CONDITIONS WILL GRADUALLY SPREAD SOUTH ACROSS ALL OF SOUTH CENTRAL TEXAS DURING THE EVENING...LASTING THROUGH THE NIGHT AND INTO MOST OF TUESDAY. WINDS WILL DECREASE TUESDAY EVENING AND THEN INCREASE AGAIN FROM THE SOUTH ON WEDNESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ171-172-183>190-202>204-217>219-228-252200- /O.UPG.KEWX.FW.A.0004.080226T0000Z-080227T0000Z/ /O.EXT.KEWX.FW.W.0015.080225T1800Z-080227T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 539 AM CST MON FEB 25 2008 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM CST TUESDAY FOR WINDY AND DRY CONDITIONS... THE NATIONAL WEATHER SERVICE HAS EXPANDED THE RED FLAG WARNING... WHICH IS NOW IN EFFECT FROM NOON CST TODAY TO 6 PM CST TUESDAY. THE EXPANDED RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH... WHICH IS NO LONGER IN EFFECT. WINDY AND VERY DRY WEATHER IS EXPECTED THIS AFTERNOON ACROSS WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS. DRY SOUTHWEST WINDS WILL INCREASE TO NEAR CRITICAL LEVELS BY NOON...WITH RELATIVE HUMIDITIES FALLING TO VALUES AS LOW AS 10 PERCENT ACROSS WESTERN PORTIONS NEAR THE RIO GRANDE THIS AFTERNOON. AFTERNOON WINDS WILL BE MAINLY 10 TO 20 MPH...BUT WILL SHIFT TO NORTHWEST AND INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS LATE THIS AFTERNOON AND THIS EVENING. THE GUSTY CONDITIONS WILL PERSIST INTO MUCH OF TUESDAY AS VERY DRY AIR REMAINS IN PLACE. LIGHT WINDS ARE EXPECTED TUESDAY NIGHT...BUT BREEZY AND DRY WEATHER IS AGAIN EXPECTED TO DEVELOP FROM SOUTH WINDS ON WEDNESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 252140 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 PM CST MON FEB 25 2008 ...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 6 PM TUESDAY... ...NEAR CRITICAL WINDS AND HUMIDITIES ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS WEDNESDAY... .STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS AHEAD OF A STRONG COLD FRONT. THE FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS THIS EVENING AND OVERNIGHT AND BRING EVEN DRIER AIR TO THE ENTIRE REGION. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL BEGIN THIS EVENING AND CONTINUE THROUGH MUCH OF TUESDAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS TO PRODUCE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE FOR SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH EARLY TUESDAY EVENING. HOWEVER...VERY DRY CONDITIONS WILL CONTINUE INTO WEDNESDAY...AND A RETURN OF SOUTH WINDS COULD RESULT IN NEAR CRITICAL LEVELS OF WINDS AND HUMIDITIES FOR A FEW HOURS OF THE AFTERNOON. TXZ173-191>194-205>209-220>225-260545- /O.CON.KEWX.FW.W.0015.080225T2200Z-080227T0000Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 340 PM CST MON FEB 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. EXPECT BREEZY AND VERY DRY CONDITIONS CONTINUING THROUGH THIS AFTERNOON. CONDITIONS WILL BECOME MORE SERIOUS BY THIS EVENING WHEN A DRY FRONT SHIFTS WINDS TO NORTHWEST AND PERSISTING AT 15 TO 25 MPH. THE WINDY AND DRY CONDITIONS WILL LAST THROUGH THE NIGHT AND INTO MOST OF TUESDAY. WINDS WILL DECREASE TUESDAY EVENING AND THEN INCREASE AGAIN FROM THE SOUTH ON WEDNESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ171-172-183>190-202>204-217>219-228-260545- /O.CON.KEWX.FW.W.0015.000000T0000Z-080227T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 340 PM CST MON FEB 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. EXPECT BREEZY AND VERY DRY CONDITIONS CONTINUING THROUGH THIS AFTERNOON. CONDITIONS WILL BECOME MORE SERIOUS BY THIS EVENING WHEN A DRY FRONT SHIFTS WINDS TO NORTHWEST AND PERSISTING AT 15 TO 25 MPH. THE WINDY AND DRY CONDITIONS WILL LAST THROUGH THE NIGHT AND INTO MOST OF TUESDAY. WINDS WILL DECREASE TUESDAY EVENING AND THEN INCREASE AGAIN FROM THE SOUTH ON WEDNESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 261009 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 AM CST TUE FEB 26 2008 ...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 6 PM CST FOR BREEZY AND DRY CONDITIONS... ...NEAR CRITICAL WINDS AND HUMIDITIES ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS WEDNESDAY... .STRONG NORTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH MUCH OF TODAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS TO PRODUCE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE FOR SEVERAL HOURS. WINDS ARE EXPECTED TO DIMINISH EARLY THIS EVENING. HOWEVER...VERY DRY CONDITIONS WILL CONTINUE INTO WEDNESDAY...AND A RETURN OF SOUTH WINDS COULD RESULT IN NEAR CRITICAL LEVELS OF WINDS AND HUMIDITIES FOR A FEW HOURS OF THE AFTERNOON. TXZ171>173-183>194-202>209-217>225-228-270000- /O.CON.KEWX.FW.W.0015.000000T0000Z-080227T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 409 AM CST TUE FEB 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR BREEZY AND DRY CONDITIONS... EXPECT BREEZY AND VERY DRY CONDITIONS CONTINUING THROUGH THIS AFTERNOON. GUSTY NORTH WINDS OF 15 TO 25 MPH WILL BE STRONGEST BETWEEN THE HOURS OF 9 AM AND 2 PM. RELATIVE HUMIDITY VALUES WILL FALL INTO THE TEENS ACROSS MOST OF SOUTH CENTRAL TEXAS BY MIDDAY. AS DRY AIR REMAINS IN PLACE...WINDS WILL DECREASE BY THIS EVENING AND THEN INCREASE AGAIN FROM THE SOUTH ON WEDNESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 11:47 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 24, 11:47 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1147 AM CST SUN FEB 24 2008 .AVIATION... VFR CONDITIONS WILL CONTINUE THRU 09Z BECOMING 1 THSD SCT WITH VSBYS 4 TO 6 MI IN FOG AFT 09Z TO CIGS AOB 1 THSD OVC WITH VSBYS 3 TO 5 MI IN FOG AFT 12Z. CIGS ARE FORECAST TO IMRPOVE TO 2 THSD TO 3 THSD BKN WITH SOUTH WINDS INCREASING TO NEAR 15 KNOTS AFTER 15Z MONDAY. && .PREV DISCUSSION... /ISSUED 1029 AM CST SUN FEB 24 2008/ UPDATE... HIGH PRESSURE BUILDING INTO OUR AREA HAS RESULTED IN CLOUD-FREE SKIES TODAY. TEMPERATURES ACROSS THE REGION HAVE WARMED UP A BIT QUICKER THAN ANTICIPATED. SINCE WELL BE UNDER FULL SUN THROUGH THE AFTERNOON...MAXIMUM TEMPERATURES WERE INCREASED BY A FEW DEGREES TO ACCOUNT FOR CURRENT TRENDS. OTHERWISE...CURRENT FORECAST IS ON TRACK AND NO OTHER ADJUSTMENTS WERE NECESSARY. PREV DISCUSSION... /ISSUED 556 AM CST SUN FEB 24 2008/ AVIATION... PATCHY GROUND FOG HAS BEEN NOTED IN THE LAST HOUR JUST EAST OF THE BALCONES ESCARPMENT IN SPOTS, SO A TEMPORARY BOUT OF REDUCED VSBYS COULD DEVELOP THROUGH 13Z, ESPECIALLY FOR SSF AND AUS TAFS. A FEW HOURS OF STRONGER N/NW WINDS ARE EXPECTED TO MIX DOWN FROM THE BOUNDARY LAYER BUT SHOULD DIE DOWN BY AROUND 20Z. WITH THESE SLIGHT ENHANCEMENTS TO WINDS WILL FAVOR A DRIER PERSPECTIVE ON MOISTURE RETURN LATE TONIGHT. FIRE WEATHER... IN ADDITION TO THE FIRE WEATHER THREATS DISCUSSED IN THE 421 AM DISCUSSION, WILL MENTION BREEZY AND DRY CONDITIONS FOR FEW HOURS TODAY IN THE FWF AND HWO TO ACCOUNT FOR BOUNDARY LAYER WIND ENHANCEMENTS SEEN ON ARE VAD WIND PROFILES. THUS AN INTERMITTENT THREAT FOR THE SPREAD OF FIRE WILL PERSIST FOR THE NEXT 4 DAYS. PREV DISCUSSION... /ISSUED 421 AM CST SUN FEB 24 2008/ DISCUSSION... A WEAK COLD FRONT PUSHING THRU S CENTRAL TX THIS MORNING WITH BAND OF CLOUDS AND PATCHY LIGHT DRIZZLE ALONG THE FRONT. WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA THIS MORNING WITH ABOVE NORMAL TEMPERATURES UNDER SUNNY SKIES. HOWEVER THE SURFACE RIDGE WILL QUICKLY PUSH OFF TO THE EAST AND WINDS WILL SHIFT BACK AROUND TO THE SOUTH LATER THIS AFTERNOON AND EVENING. PATCHY FOG AGAIN POSSIBLE TONIGHT AS SHALLOW GULF MOISTURE RETURNS. BUT ANY LOW CLOUDS/FOG WILL QUICKLY MIX/BURN OFF MONDAY MORNING AS DRY SWLY LOW LEVEL WINDS DEVELOP IN ADVANCE OF A STRONG COLD THAT WILL ARRIVE MONDAY EVENING. WILL SEE MAX TEMPERATURES ON MONDAY AFTERNOON 15 TO 20 DEGREES ABOVE NORMAL AS HIGHS SOAR INTO THE 80S MOST AREAS TO LOWER 90S ACROSS THE RIO GRANDE PLAINS OVER THE SWRN CWA. THE COLD FRONT WILL PUSH INTO THE NRN HILL COUNTRY LATE MONDAY AFTERNOON AND MOVE THRU ALL OF THE CWA BY MIDNIGHT. MOISTURE WILL BE TOO SHALLOW EVEN IN THE FAR EASTERN CWA TO WARRANT MUCH MORE THAN SLIGHT CHANCE POPS IN THE FAR EAST MONDAY NIGHT. HAVE POSTED A FIRE WEATHER WATCH FOR ALL OF THE CWA STARTING 6 PM MONDAY THRU 6 PM TUESDAY AS STRONG GUSTY NLY WINDS AND LOW HUMIDITIES WILL PREVAIL BEHIND THE FRONT. COOLER AND WINDY MONDAY NIGHT THRU TUESDAY WITH A DRY SURFACE RIDGE PREVAILING FOR TUESDAY NIGHT. CLEAR SKIES...LOW DEW POINTS AND DIMINISHING WINDS WILL ALLOW FOR STRONG RADIATIONAL COOLING TUESDAY NIGHT WITH A FREEZE OVER THE HILL COUNTRY AND SOME OF ADJACENT AREAS OF SOUTH CENTRAL TX. HAVE UNDERCUT MAV MOS GUIDANCE BY 5 TO 10 DEGREES FOR WEDNESDAY MORNING. A SLOW WARMUP THRU THE LATE WEEK WITH GULF MOISTURE RETURNING ON THURSDAY AS BRISK SLY WINDS DEVELOP AS PRESSURES FALL IN WEST TEXAS IN THE ZONAL FLOW. HAVE CONTINUED LOW CHANCE POPS FOR THE LATE WEEK INTO THE WEEKEND AS POSSIBLE DISTURBANCES MOVE ACROSS THE TX WITH ANOTHER COLD FRONT ON SATURDAY. HOWEVER LONG RANGE MODELS DIVERGE WITH SHORT WAVE LOCATION AND MOISTURE DEPTH...SO COULD EASILY NOT SEE ANY APPRECIABLE PRECIPITATION THRU NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 57 83 51 67 / 0 0 - 10 - AUSTIN BERGSTROM INTL AIRPORT 80 48 84 50 68 / 0 0 - 10 - DEL RIO INTL AIRPORT 86 56 89 56 74 / 0 0 0 10 0 SAN ANTONIO INTL AIRPORT 84 56 84 54 71 / 0 0 0 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON... ZAVALA. && 25/08/01/18/WR
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:36 AM CST | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.